Discussion in 'Fibromyalgia Main Forum' started by Kay31, Oct 25, 2011.

  1. Kay31

    Kay31 Member

    Hi all, I haven't been on for a while. Have been dealing with recovering from a broken hip. However, the bigger problem is trying to lower my blood pressure. First two meds were great at controlling it (Bystolic (10mg) and Amlodipine (10 mg.)

    Suddenly it jumped back up to 200....tried several meds as an addition and talk about fatigue! Also dizziness and feeling like a "space cadet". After four "can't takes", I am now on Tekturna (300 mg.). Could hardly drive to store today; I was wiped out and very achy and spacey.

    Any ideas you can share?

  2. Mikie

    Mikie Moderator

    Am so sorry you are having BP problems. I also couldn't take most of the BP meds and finally settled on Clonodine. The side effects are diminished norepinephrine in the brain and less quality of sleep. They do leave me with little energy. The longer I've stuck with them, though, the milder the side effects. I take Cozaar at bedtime. It's not enough, by itself, to lower my BP but it helps. It also reduces the incidence of strokes and heart attacks by 16 percent in studies.

    Good luck to you. If you can, give each med a try to see whether the side effects diminish. If not, the doc will have to change your meds. Best of luck to you.

    Love, Mikie
  3. gb66

    gb66 Well-Known Member

    Ask your doctor about Tenormin. That's the brand name. The generic is ateneolol. I've taken it for 25 years and had no side effects from it. I have CFS/FM and chemical sensitivies. GB66

    [This Message was Edited on 10/26/2011]
  4. kch64

    kch64 New Member

    If you don't take magnesium, you should try some. Magnesium deficiency is linked with high blood pressure.

    Sorry you are so dizzy and sick. Hope you start to feel better soon. I have a low (borderline) high blood pressure and I take Inderal (propanolol). I have migraines with dizziness, and it helps both problems. If you haven't tried it, it might help.

    Hang in there and Feel better.
  5. Saoirse3

    Saoirse3 Member

    But recently my doctor decided to add Norvasc to it and my BP went down considerably. I also take a Magnesium/Malic Acid combo called Fibro Response that seems to help a lot. I have Portal Hypertension and type 2 diabetes, so I have to watch every last thing I take and try to balance everything out. Hang in there!
  6. Kay31

    Kay31 Member

    I really appreciate your replies. Went to the cardiologist yesterday and my b/p is still on the high side and my already-high cholesterol jumped 50 points. Trygliserides were ok, so she said I'm probably eating the right things.

    She took more blood work, which included checking Vitamin D. So we'll see what happens.
  7. ILoveGreen

    ILoveGreen New Member

    Have you tried reducing the sodium in your diet? Lemon crystals (find them in the spice section) trick your taste buds into thinking "salty" and are a great way to wean yourself off of salt, if you're a saltaholic, especially in soups and in place of the salt shaker. In my working days, I designed food programs for employees as a part of our corporate wellness program. Reducing dietary sodium to 1200 mg/day made enough of a difference for some people to get off of BP meds entirely...it can't hurt and it could help. Also, did your doc Rx a potassium supplement? If not, maybe try eating a banana or two a day to help relieve the dizziness and remember to drink lots of water too. Good luck!